Alert archive / New Mexico / Wind Advisories in 2016
Wind Advisory 18, NWS Albuquerque, NM
NWS Albuquerque, NM issued this wind advisory at Apr 4, 2016, 3:27 PM MDT. It took effect at Apr 5, 2016, 12:00 PM MDT. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Apr 4, 2016, 3:27 PM MDT (21:27 UTC)
- In effect from
- Apr 5, 2016, 12:00 PM MDT
- Expired
- Apr 6, 2016, 12:00 AM MDT
- In force
- 12 hr
- Issued by
- NWS Albuquerque, NM
The text
As transmitted.
898 WWUS75 KABQ 042127 NPWABQ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBUQUERQUE NM 327 PM MDT MON APR 4 2016 ...STRONG AND GUSTY WINDS RETURN ACROSS NORTHEAST AND EAST CENTRAL NEW MEXICO... .FOR THE THIRD TUESDAY IN A ROW...STRONG WINDS ARE EXPECTED TO DEVELOP ACROSS PORTIONS OF NEW MEXICO. THE STRONGEST WINDS ARE EXPECTED ACROSS NORTHEAST AND EAST CENTRAL PORTIONS OF THE STATE WHERE WIND GUSTS MAY NEAR 50 MPH. LOCALIZED AREAS OF BLOWING DUST ARE POSSIBLE AND TUMBLEWEEDS ARE EXPECTED TO DANCE ACROSS THE LANDSCAPE ONCE AGAIN. WINDS WILL DIMINISH TUESDAY EVENING. NMZ514-515-521-523-527>534-051100- /O.NEW.KABQ.WI.Y.0018.160405T1800Z-160406T0200Z/ SOUTHERN SANGRE DE CRISTOS ABOVE 9500 FEET- EAST SLOPES SANGRE DE CRISTO MOUNTAINS-SANDIA/MANZANO MOUNTAINS- CENTRAL HIGHLANDS-RATON RIDGE/JOHNSON MESA- FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY- HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY- QUAY COUNTY- 327 PM MDT MON APR 4 2016 ...WIND ADVISORY IN EFFECT FROM NOON TO 8 PM MDT TUESDAY... THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM NOON TO 8 PM MDT TUESDAY. * LOCATION...THIS INCLUDES MUCH OF NORTHEAST AND EAST CENTRAL NEW MEXICO...TO INCLUDE THE SANDIA AND MANZANO MOUNTAINS. * WINDS...WESTERLY 25 TO 35 MPH WITH GUSTS TO 50 MPH...BECOMING NORTHWEST NEAR THE COLORADO BORDER TUESDAY EVENING. * TIMING...WINDS WILL INCREASE LATE TUESDAY MORNING...PEAK DURING THE MID AFTERNOON HOURS...AND DECREASE DURING THE EVENING. * VISIBILITY...LOCALLY REDUCED TO 3 MILES IN BLOWING DUST. * LOCAL IMPACTS...STRONG CROSS WINDS ARE EXPECTED ON EAST TO WEST ORIENTED ROADWAYS INCLUDING INTERSTATE 40 FROM TIJERAS CANYON TO THE TEXAS BORDER...AND HIGHWAY 56 BETWEEN SPRINGER AND CLAYTON. TAKE ACTION TO SECURE TRASH CANS...LAWN FURNITURE...AND OTHER LOOSE OR LIGHTWEIGHT OUTDOOR OBJECTS AS THEY MAY BLOW DOWN OR BE LOFTED IN THE STRONG WINDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOTORISTS SHOULD EXERCISE CAUTION WHILE TRAVELLING. SUDDEN GUSTS OF WIND MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. EXTRA ATTENTION SHOULD BE GIVEN TO CROSS WINDS. && $$ 34
4 follow-up statements
704 WWUS75 KABQ 051058 NPWABQ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBUQUERQUE NM 458 AM MDT TUE APR 5 2016 NMZ501-503-504-510>513-052200- /O.EXA.KABQ.WI.Y.0018.160405T1800Z-160406T0200Z/ NORTHWEST PLATEAU-FAR NORTHWEST HIGHLANDS-NORTHWEST HIGHLANDS- SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS- WEST SLOPES SANGRE DE CRISTO MOUNTAINS- NORTHERN SANGRE DE CRISTOS ABOVE 9500 FEET/RED RIVER- 458 AM MDT TUE APR 5 2016 ...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 8 PM MDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 8 PM MDT THIS EVENING. * LOCATION...NORTHWEST PLATEAU...FAR NORTHWEST HIGHLANDS... NORTHWEST HIGHLANDS...SAN JUAN AND JEMEZ MOUNTAINS...WEST SLOPES OF SANGRE DE CRISTO MOUNTAINS AND NORTHERN SANGRE DE CRISTOS ABOVE 9500 FEET. * WINDS...WESTERLY 25 TO 35 MPH WITH GUSTS BETWEEN 40 AND 50 MPH...BECOMING NORTHWEST TOWARD EVENING. * TIMING...WINDS WILL INCREASE LATE THIS MORNING...PEAK DURING THE MID AFTERNOON HOURS...AND DECREASE DURING THE EARLY EVENING. * VISIBILITY...LOCALLY REDUCED ON OCCASION TO 3 MILES IN BLOWING DUST. * LOCAL IMPACTS...STRONG CROSS WINDS ARE EXPECTED ON EAST TO WEST ORIENTED ROADS...INCLUDING ROUTES 84...491 AND 550. TAKE ACTION TO SECURE TRASH CANS...LAWN FURNITURE...AND OTHER LOOSE OR LIGHTWEIGHT OUTDOOR OBJECTS AS THEY MAY BLOW DOWN OR BE LOFTED IN THE STRONG WINDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOTORISTS SHOULD EXERCISE CAUTION WHILE TRAVELLING. SUDDEN GUSTS OF WIND MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. EXTRA ATTENTION SHOULD BE GIVEN TO CROSS WINDS. && $$ NMZ514-515-521-523-527>534-052200- /O.CON.KABQ.WI.Y.0018.160405T1800Z-160406T0200Z/ SOUTHERN SANGRE DE CRISTOS ABOVE 9500 FEET- EAST SLOPES SANGRE DE CRISTO MOUNTAINS-SANDIA/MANZANO MOUNTAINS- CENTRAL HIGHLANDS-RATON RIDGE/JOHNSON MESA- FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY- HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY- QUAY COUNTY- 458 AM MDT TUE APR 5 2016 ...WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 8 PM MDT THIS EVENING... * LOCATION...THIS INCLUDES MUCH OF NORTHEAST AND EAST CENTRAL NEW MEXICO...ALSO INCLUDING THE SANDIA AND MANZANO MOUNTAINS AS WELL AS PORTIONS OF THE SANGRE DE CRISTO MOUNTAINS. * WINDS...WESTERLY 25 TO 35 MPH WITH GUSTS TO AROUND 50 MPH...BECOMING NORTHWEST NEAR THE COLORADO BORDER THIS EVENING. * TIMING...WINDS WILL INCREASE LATE THIS MORNING...PEAK DURING THE MID AND LATE AFTERNOON HOURS...AND DECREASE DURING THE EVENING. * VISIBILITY...LOCALLY REDUCED TO 3 MILES AT TIMES IN BLOWING DUST. * LOCAL IMPACTS...STRONG CROSS WINDS ARE EXPECTED ON EAST TO WEST ORIENTED ROADWAYS INCLUDING INTERSTATE 40 FROM TIJERAS CANYON TO THE TEXAS BORDER...AND HIGHWAY 56 BETWEEN SPRINGER AND CLAYTON. TAKE ACTION TO SECURE TRASH CANS...LAWN FURNITURE...AND OTHER LOOSE OR LIGHTWEIGHT OUTDOOR OBJECTS AS THEY MAY BLOW DOWN OR BE LOFTED IN THE STRONG WINDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOTORISTS SHOULD EXERCISE CAUTION WHILE TRAVELLING. SUDDEN GUSTS OF WIND MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. EXTRA ATTENTION SHOULD BE GIVEN TO CROSS WINDS. && $$ 43
477 WWUS75 KABQ 052140 NPWABQ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBUQUERQUE NM 340 PM MDT TUE APR 5 2016 NMZ501-503-504-510>515-521-523-527>534-060200- /O.CON.KABQ.WI.Y.0018.000000T0000Z-160406T0200Z/ NORTHWEST PLATEAU-FAR NORTHWEST HIGHLANDS-NORTHWEST HIGHLANDS- SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS- WEST SLOPES SANGRE DE CRISTO MOUNTAINS- NORTHERN SANGRE DE CRISTOS ABOVE 9500 FEET/RED RIVER- SOUTHERN SANGRE DE CRISTOS ABOVE 9500 FEET- EAST SLOPES SANGRE DE CRISTO MOUNTAINS-SANDIA/MANZANO MOUNTAINS- CENTRAL HIGHLANDS-RATON RIDGE/JOHNSON MESA- FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY- HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY- QUAY COUNTY- 340 PM MDT TUE APR 5 2016 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING... * LOCATION...THIS INCLUDES MUCH OF NORTHERN NEW MEXICO AS WELL AS THE EAST CENTRAL PLAINS...SANDIA AND MANZANO MOUNTAINS AND THE CENTRAL HIGHLANDS. * WINDS...WESTERLY 25 TO 35 MPH WITH GUSTS BETWEEN 40 AND 55 MPH...BECOMING NORTHWEST TOWARD EVENING. * TIMING...STRONG WINDS WILL CONTINUE THROUGH THE REMAINDER OF THE AFTERNOON...AND WILL DECREASE DURING THE EARLY EVENING HOURS. * VISIBILITY...LOCALLY REDUCED ON OCCASION TO 3 MILES IN BLOWING DUST. * LOCAL IMPACTS...STRONG CROSS WINDS ARE EXPECTED ON NORTH TO SOUTH ORIENTED ROADWAYS CREATING DIFFICULT DRIVING CONDITIONS FOR HIGH PROFILE VEHICLES. TAKE ACTION TO SECURE TRASH CANS...LAWN FURNITURE...AND OTHER LOOSE OR LIGHTWEIGHT OUTDOOR OBJECTS AS THEY MAY BLOW OVER OR BE LOFTED IN THE STRONG WINDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOTORISTS SHOULD EXERCISE CAUTION WHILE TRAVELLING. SUDDEN GUSTS OF WIND MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. EXTRA ATTENTION SHOULD BE GIVEN TO CROSS WINDS. && $$ 34
187 WWUS75 KABQ 060157 NPWABQ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBUQUERQUE NM 757 PM MDT TUE APR 5 2016 ...STRONG WINDS TO CONTINUE OVER NORTHEAST NEW MEXICO AS COLD FRONT SPILLS IN... .WINDS WILL REMAIN GUSTY WHILE ABRUPTLY TURNING NORTHERLY IN THE PLAINS OF NORTHEAST TO EAST CENTRAL NEW MEXICO THIS EVENING. SOME GUSTS OF 50 TO 55 MPH WILL BE COMMON...CAUSING AREAS OF BLOWING DUST TO REDUCE VISIBILITY TO LESS THAN A HALF MILE IN SOME LOCATIONS. ELSEWHERE ACROSS NORTHERN NEW MEXICO THE WINDS WILL GENERALLY DECREASE IN SPEED...ALTHOUGH SOME BRIEF GUSTS MAY ACCOMPANY THE COLD FRONT WHILE WIND DIRECTION SHIFTS MORE NORTH NORTHWESTERLY. NMZ501-503-504-510>515-521-523-527>529-532-533-060300- /O.CAN.KABQ.WI.Y.0018.000000T0000Z-160406T0200Z/ NORTHWEST PLATEAU-FAR NORTHWEST HIGHLANDS-NORTHWEST HIGHLANDS- SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS- WEST SLOPES SANGRE DE CRISTO MOUNTAINS- NORTHERN SANGRE DE CRISTOS ABOVE 9500 FEET/RED RIVER- SOUTHERN SANGRE DE CRISTOS ABOVE 9500 FEET- EAST SLOPES SANGRE DE CRISTO MOUNTAINS-SANDIA/MANZANO MOUNTAINS- CENTRAL HIGHLANDS-RATON RIDGE/JOHNSON MESA- FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS- EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY- 757 PM MDT TUE APR 5 2016 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS CANCELLED THE WIND ADVISORY. WIND WILL GENERALLY CONTINUE TO DECREASE IN SPEED THIS EVENING. HOWEVER SOME BRIEF AND ABRUPT GUSTS WILL ACCOMPANY A COLD FRONT AS IT SPILLS SOUTHWARD INTO NEW MEXICO. WIND DIRECTION WILL ALSO CHANGE ABRUPTLY...TURNING FROM THE WEST NORTHWEST TO MORE OF A NORTH NORTHWEST DIRECTION. $$ NMZ530-531-534-060600- /O.EXT.KABQ.WI.Y.0018.000000T0000Z-160406T0600Z/ UNION COUNTY-HARDING COUNTY-QUAY COUNTY- 757 PM MDT TUE APR 5 2016 ...WIND ADVISORY NOW IN EFFECT UNTIL MIDNIGHT MDT TONIGHT... * LOCATION...THIS INCLUDES THE NORTHEASTERN PLAINS OF NEW MEXICO. * WINDS...WINDS ABRUPTLY SHIFT OUT OF THE NORTH AS A COLD FRONT SPILLS INTO NORTHEASTERN NEW MEXICO. THE FRONT HAS ALREADY ADVANCED THROUGH CLAYTON...AND SHOULD ENCROACH UPON THE INTERSTATE 40 CORRIDOR BEFORE 10 PM MDT. * TIMING...STRONG WINDS WILL SURGE BACK UP AS THE FRONT ADVANCES SOUTH BETWEEN NOW AND 10 PM MDT. THESE WINDS WILL TAPER OFF IN SPEED FROM NORTH TO SOUTH THROUGH THE LATE EVENING...BUT SHOULD STAY GUSTY THROUGH MIDNIGHT. * VISIBILITY...WIDESPREAD REDUCTION TO 3 MILES IN BLOWING DUST WITH LOCALIZED AREAS DOWN TO ONE HALF MILE. * LOCAL IMPACTS...STRONG CROSS WINDS ARE EXPECTED ON WEST TO EAST ORIENTED ROADWAYS CREATING DIFFICULT DRIVING CONDITIONS FOR HIGH PROFILE VEHICLES. THIS INCLUDES INTERSTATE 40 EAST OF NEWKIRK. TAKE ACTION TO SECURE TRASH CANS... LAWN FURNITURE...AND OTHER LOOSE OR LIGHTWEIGHT OUTDOOR OBJECTS AS THEY MAY BLOW OVER OR BE LOFTED IN THE STRONG WINDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOTORISTS SHOULD EXERCISE CAUTION WHILE TRAVELLING. SUDDEN GUSTS OF WIND MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. EXTRA ATTENTION SHOULD BE GIVEN TO CROSS WINDS. && $$
913 WWUS75 KABQ 060535 NPWABQ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBUQUERQUE NM 1135 PM MDT TUE APR 5 2016 NMZ530-531-534-060645- /O.EXP.KABQ.WI.Y.0018.000000T0000Z-160406T0600Z/ UNION COUNTY-HARDING COUNTY-QUAY COUNTY- 1135 PM MDT TUE APR 5 2016 ...WIND ADVISORY WILL EXPIRE AT MIDNIGHT MDT TONIGHT... WINDS HAVE BEEN RAPIDLY DIMINISHING IN SPEED AS THE FRONT PROGRESSES FARTHER SOUTH. HAZARDOUS WINDS ARE NO LONGER ANTICIPATED...THUS THE WIND ADVISORY WILL BE ALLOWED TO EXPIRE. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this wind advisory went out at Apr 4, 3:12 PM MDT, 15 minutes earlier.
Area forecast discussion, Apr 4, 3:12 PM MDT, 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 312 PM MDT MON APR 4 2016 .SYNOPSIS... THE WIND MACHINE WILL CRANK UP AGAIN FOR THE THIRD TUESDAY IN A ROW TOMORROW. WESTERLY WIND GUSTS BETWEEN 40 AND 50 MPH WILL BE COMMON...ESPECIALLY ACROSS NORTHERN AND EASTERN NEW MEXICO. VERY DRY CONDITIONS WILL LEAD TO WIDESPREAD CRITICAL TO EXTREME FIRE WEATHER CONDITIONS. A COLD FRONT WILL SWEEP ACROSS THE STATE TUESDAY NIGHT BRING COOLER CONDITIONS TO MOST AREAS ON WEDNESDAY. MUCH LESS WIND WILL BE IN STORE TOO...THOUGH IT WILL CONTINUE TO BE VERY DRY. A PACIFIC STORM SYSTEM STILL LOOKS LIKE IT MAY BRING SOME LIGHT PRECIPITATION TO WESTERN AND PERHAPS CENTRAL NEW MEXICO LATE IN THE WEEK. UNSETTLED WEATHER LOOKS TO PERSIST INTO THE WEEKEND. && .DISCUSSION... WITH ONE SYSTEM MOVING INTO THE PACNW AND ANOTHER LURKING OUT IN THE PACIFIC...IT IS TIME TO ENJOY THE GORGEOUS NM WEATHER THIS AFTERNOON BEFORE IT CHANGES. TEMPERATURES THIS AFTERNOON ARE RUNNING A FEW DEGREES HIGHER THAN YESTERDAY AND SHOULD TOP OUT AT 5 TO 15 DEGREES ABOVE NORMAL AREAWIDE. THE PACNW STORM SYSTEM WILL SEND SOME ENERGY SOUTHEAST ACROSS THE COLORADO ROCKIES TUESDAY AND MAY ARGUABLY CLIP NE NM BY TUESDAY EVENING. THE TIGHTENING HEIGHT GRADIENT ALOFT COMBINED WITH THE 1000MB SURFACE LOW OVER THE EASTERN OK PANHANDLE WILL ALLOW SOME OF THE 35 TO 40 KT MID LEVEL MOMENTUM TO MIX DOWN TO THE SURFACE. WIND ADVISORIES WILL BE ISSUED SHORTLY FOR MUCH OF NORTHEAST AND EAST CENTRAL NM...THOUGH PORTIONS OF NW NM MAY BRIEFING HIT CRITERIA LATE TUESDAY AFTN AS WELL. COMPRESSIONAL WARMING WILL ALLOW TEMPS TO SOAR INTO THE MID TO UPPER 80S ACROSS THE EASTERN PLAINS...WHILE TEMPERATURES MAY COOL A DEGREE OR TWO ACROSS THE WEST AND NORTH. A COLD FRONT WILL DROP THROUGH THE STATE TUESDAY NIGHT...ALLOWING TEMPERATURES TO COOL FOR WEDNESDAY...MOST SUBSTANTIALLY ACROSS THE PLAINS. MUCH LESS WIND IS IN STORE FOR WEDNESDAY AS NM WILL BE UNDER THE INFLUENCE OF A SPRAWLING HIGH...SANDWICHED BETWEEN TUESDAY'S DEPARTING STORM SYSTEM AND THE INCOMING PACIFIC SYSTEM. THE UPPER HIGH SHIFTS A BIT TO THE NORTHEAST ON THURSDAY AS THE PACIFIC STORM MOVES INTO SOCAL AND SOUTHERN AZ. CIRRUS SHOULD MOVE IN FROM THE SOUTHWEST DURING THE AFTERNOON THURSDAY. MEANWHILE...A BACK DOOR FRONT WILL START TO SLIDE DOWN THE PLAINS THURSDAY AFTERNOON...AND WILL CONTINUE TO PUSH SOUTH AND WEST THROUGH THE GAPS OF THE CENTRAL MOUNTAIN CHAIN THURSDAY NIGHT/FRIDAY MORNING. GFS CONTINUES TO BE VERY BULLISH ON PRECIPITATION AMOUNTS THURSDAY NIGHT ACROSS THE WEST...BUT HAVE LARGELY DISCOUNTED THIS SCENARIO...DESPITE AMPLE LIFT FROM THE INCOMING VORT MAX AND LOW LEVEL EASTERLY FLOW. MUCH OF THE PRECIPITATION SHOULD COME ON FRIDAY AS THE TROUGH AXIS SHIFTS FROM SOUTH TO NORTH OVER THE AREA...AND SUBTROPICAL MOISTURE CONTINUES TO ADVECT INTO THE STATE. NOT SURPRISINGLY...QPF AMOUNTS FROM THE GFS ON FRIDAY ALSO SEEM TOO HIGH AND THE CANADIAN SEEMS ALMOST COMICAL GIVEN HOW DRY IT HAS BEEN. UNFORTUNATELY THE 12Z ECMWF HAS COME IN DRIER THAN THE PREVIOUS RUN...BUT STILL PRODUCES A TENTH TO A QUARTER OF AN INCH OF RAIN ACROSS THE WEST...WITH A FEW HUNDREDTHS OVER CENTRAL AREAS. SADLY...TEND TO SIDE WITH THIS SCENARIO FOR FRIDAY...THOUGH LOCALIZED HIGHER AMOUNTS WILL BE POSSIBLE...ESPECIALLY IF THUNDERSTORMS DEVELOP. LIFTED INDICES AROUND -1 SUGGEST THERE COULD BE A FEW ACROSS THE SOUTHWEST. THE SUBTROPICAL ORIGINS WILL KEEP SNOW LEVELS VERY HIGH...AND VERY LITTLE...IF ANY SNOW...IS EXPECTED WITH THIS STORM. AFTER THIS STORM SYSTEM EXITS LATE FRIDAY NIGHT/EARLY SATURDAY...ZONAL TO PERHAPS SHORTWAVE RIDGING WILL MOVE OVER NM. A FEW SHOWERS WILL REMAIN POSSIBLE...MAINLY OVER THE HIGHER TERRAIN...BUT BREEZY CONDITIONS ALSO MAY DEVELOP AS WELL...ESPECIALLY ACROSS THE EAST. ANOTHER STORM SYSTEM WILL BE MOVING INTO SOCAL WHICH MAY CROSS THE FOUR CORNERS REGION SUNDAY OR SUNDAY NIGHT...PROVIDING ANOTHER CHANCE FOR PRECIPITATION...THOUGH MAINLY ACROSS THE NW HALF OF THE STATE. UNSETTLED WEATHER LOOKS TO PERSIST INTO NEXT WEEK. 34 && .FIRE WEATHER... ...WIDESPREAD CRITICAL TO EXTREME FIRE WEATHER CONDITIONS EXPECTED ON TUESDAY... A WEAK SURFACE FRONT INFILTRATED NORTHEAST NM THIS MORNING...BRINGING SHIFTING WIND DIRECTIONS...BUT OVERALL LIGHTER WIND SPEEDS AND SLIGHTLY COOLER TEMPERATURES. EVEN IN LIEU OF THE WEAK FRONT...TEMPERATURES ACROSS THE FORECAST AREA HAVE CLIMBED 8 TO 12 DEGREES ABOVE NORMAL AS A RIDGE ALOFT FLATTENS OVER NM. THE AIRMASS OVER THE STATE IS VERY DRY AND MOST AREAS HAVE EASILY PLUMMETED BELOW 15 PERCENT RH. THIS WILL PLAY A KEY ROLE INTO TONIGHT AS POOR RH RECOVERY IS EXPECTED IN PORTIONS OF ALL ZONES THROUGH TUESDAY MORNING. AN OPEN WAVE TROUGH OVER THE CASCADES WILL PUSH INTO THE NORTHERN GREAT PLAINS WITH SECONDARY ENERGY DIGGING INTO THE CENTRAL ROCKIES. THIS WILL INDUCE A STRONGER GRADIENT ALOFT OVER NM...AND WINDS WILL INCREASE OVER THE STATE ON TUESDAY. A SURFACE LOW OVER EASTERN CO DURING THE MIDDLE OF THE DAY WILL SHIFT EAST INTO THE LATE AFTERNOON. THIS COUPLED WITH DEEP MIXING IN THE BOUNDARY LAYER OF THE ATMOSPHERE WILL YIELD WINDY CONDITIONS...ESPECIALLY ALONG AND NORTH OF INTERSTATE 40 WHERE GUSTS OF 45 TO 50 MPH WILL BE POSSIBLE. DEEP MIXING WILL HELP TEMPERATURES CLIMB 8 TO 15 DEGREES ABOVE NORMAL TUESDAY AFTERNOON...AND DEWPOINTS WILL LOWER A FEW MORE DEGREES...CAUSING MINIMUM RH TO DIVE TO LESS THAN 10 PERCENT FOR SEVERAL HOURS IN MANY LOCATIONS. WHILE WINDS WILL BE STRONGEST IN THE NORTHERN HALF OF THE FORECAST AREA TUESDAY...THE WINDS STILL APPEAR TO BE CRITICAL FOR A FEW HOURS IN FIRE WX ZONE 105...THUS HAVE OPTED TO UPGRADE THE WATCH TO A WARNING. A COUPLE HOURS OF LOCALIZED CRITICAL CONDITIONS COULD ALSO DEVELOP IN FWZ 109...BUT HAVE DECIDED NOT TO HOST A WATCH/WARNING DUE TO THE RELATIVELY BRIEF AND MORE LOCALIZED NATURE OF THESE CONDITIONS FOR THIS SELECT AREA. THE PACIFIC FRONT WILL SWEEP EASTWARD ACROSS NM BY TUESDAY EVENING WITH THE PLAINS SEGMENT OF THE FRONT DIVING SOUTHWARD OVERNIGHT. THIS WILL SET THE STAGE FOR COOLER TEMPERATURES ON WEDNESDAY AS WINDS RAPIDLY DIMINISH DURING THE DAYTIME WITH MUCH LIGHTER NORTHWEST FLOW ALOFT. SOME POCKETS OF POOR VENTILATION WILL BE A CONCERN WEDNESDAY IN NORTH CENTRAL AND FAR EASTERN NM. INTO THURSDAY THE WINDS ALOFT TURN MUCH LIGHTER AND VARIABLE IN DIRECTION WITH ATTENTION FOCUSING TO THE SOUTHWEST WHERE A PACIFIC TROUGH WILL BE PUSHING INTO THE BAJA/SOUTHERN CA REGION. TEMPERATURES WILL RISE A FEW MORE DEGREES ABOVE NORMAL THURSDAY WITH A VERY DRY AIRMASS LINGERING. THE BAJA SYSTEM CONTINUES TO BE DEPICTED WITH A TAP OF SUBTROPICAL MOISTURE THAT WILL INVADE NM FROM THE SOUTHWEST THURSDAY NIGHT INTO FRIDAY...INCREASING RH AND CHANCES FOR WETTING PRECIPITATION. A CROP OF THUNDERSTORMS IS EVEN EXPECTED FRIDAY...MOSTLY OVER THE SOUTHWESTERN HALF OF THE FORECAST AREA. THE INCREASED CLOUDS/PRECIP WILL SET TEMPERATURES BACK WITHIN A FEW DEGREES EITHER SIDE OF NORMAL FRIDAY...AND WHILE WIDESPREAD CRITICAL CONDITIONS ARE NOT ANTICIPATED...LIGHTNING WILL BE A CONCERN IN THE SOUTHWESTERN HALF OF ZONES. THE PATTERN SHIFT APPEARS TO REMAIN INTACT THIS WEEKEND AND NEXT WEEK WITH A COUPLE MORE PACIFIC PERTURBATIONS DRAWING SUFFICIENT MOISTURE FOR PRECIPITATION CHANCES. THIS SHOULD...AT LEAST TEMPORARILY...PRECLUDE THE ABOVE NORMAL TEMPERATURES AND WINDY CONDITIONS THAT HAVE WORSENED THE RECENT PROLONGED DRY TREND. 52 && .AVIATION... 18Z TAF CYCLE CLEAR SKIES WILL GRADUALLY GIVE WAY TO SOME PATCHES OF HIGH CIRRUS CLOUDS THIS AFTERNOON...BUT VFR CONDITIONS WILL PREVAIL. SOME MODERATE BREEZES WILL BE COMMON WITH OCCASIONAL GUSTS TO 15 TO 25 KT BEFORE SUNSET. STRONGER WINDS WILL SPREAD OVER MUCH OF NORTHERN AND CENTRAL NEW MEXICO ON TUESDAY AFTERNOON WITH GUSTS OF 25 TO 40 KT BEING COMMON. 52 && .PRELIMINARY POINT TEMPS/POPS... FARMINGTON...................... 36 71 30 67 / 0 0 0 0 DULCE........................... 28 67 22 63 / 0 5 0 0 CUBA............................ 33 67 27 64 / 0 0 0 0 GALLUP.......................... 28 71 24 68 / 0 0 0 0 EL MORRO........................ 28 66 23 66 / 0 0 0 0 GRANTS.......................... 29 71 24 69 / 0 0 0 0 QUEMADO......................... 34 68 32 69 / 0 0 0 0 GLENWOOD........................ 28 77 29 77 / 0 0 0 0 CHAMA........................... 27 62 19 60 / 0 5 5 0 LOS ALAMOS...................... 43 66 38 65 / 0 0 0 0 PECOS........................... 37 66 34 63 / 0 0 0 0 CERRO/QUESTA.................... 33 66 27 64 / 0 5 5 0 RED RIVER....................... 30 52 20 53 / 5 5 5 0 ANGEL FIRE...................... 26 57 16 56 / 0 5 5 0 TAOS............................ 30 66 23 64 / 0 5 0 0 MORA............................ 38 65 31 61 / 0 0 0 0 ESPANOLA........................ 35 73 31 70 / 0 0 0 0 SANTA FE........................ 39 68 35 64 / 0 0 0 0 SANTA FE AIRPORT................ 36 71 32 68 / 0 0 0 0 ALBUQUERQUE FOOTHILLS........... 45 74 42 70 / 0 0 0 0 ALBUQUERQUE HEIGHTS............. 46 76 43 72 / 0 0 0 0 ALBUQUERQUE VALLEY.............. 43 77 40 73 / 0 0 0 0 ALBUQUERQUE WEST MESA........... 44 76 41 72 / 0 0 0 0 LOS LUNAS....................... 43 78 39 74 / 0 0 0 0 RIO RANCHO...................... 45 76 40 72 / 0 0 0 0 SOCORRO......................... 44 81 43 76 / 0 0 0 0 SANDIA PARK/CEDAR CREST......... 46 69 38 65 / 0 0 0 0 TIJERAS......................... 45 72 39 67 / 0 0 0 0 MORIARTY/ESTANCIA............... 33 74 29 68 / 0 0 0 0 CLINES CORNERS.................. 39 72 33 65 / 0 0 0 0 GRAN QUIVIRA.................... 43 72 39 67 / 0 0 0 0 CARRIZOZO....................... 43 78 39 71 / 0 0 0 0 RUIDOSO......................... 46 72 40 65 / 0 0 0 0 CAPULIN......................... 37 70 27 62 / 0 5 5 0 RATON........................... 34 74 29 68 / 0 5 5 0 SPRINGER........................ 35 75 30 69 / 0 0 0 0 LAS VEGAS....................... 37 72 29 66 / 0 0 0 0 CLAYTON......................... 43 81 36 69 / 0 0 5 0 ROY............................. 41 76 34 66 / 0 0 0 0 CONCHAS......................... 44 82 38 71 / 0 0 0 0 SANTA ROSA...................... 46 80 39 71 / 0 0 0 0 TUCUMCARI....................... 43 87 39 73 / 0 0 0 0 CLOVIS.......................... 43 84 41 71 / 0 0 0 0 PORTALES........................ 43 84 42 71 / 0 0 0 0 FORT SUMNER..................... 45 84 41 71 / 0 0 0 0 ROSWELL......................... 43 89 45 73 / 0 0 0 0 PICACHO......................... 46 83 43 70 / 0 0 0 0 ELK............................. 45 77 42 67 / 0 0 0 0 && .ABQ WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING FROM 9 AM TO 9 PM MDT TUESDAY FOR THE FOLLOWING ZONES... NMZ103-104-107-108. RED FLAG WARNING FROM 1 PM TO 9 PM MDT TUESDAY FOR THE FOLLOWING ZONES... NMZ101-102-105-106. WIND ADVISORY FROM NOON TO 8 PM MDT TUESDAY FOR THE FOLLOWING ZONES... NMZ514-515-521-523-527>534. && 34
Hazardous weather outlook, Apr 4, 6:08 AM MDT, 9 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 608 AM MDT MON APR 4 2016 NMZ501>540-051200- NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS- NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS- WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS- SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS- WEST SLOPES SANGRE DE CRISTO MOUNTAINS- NORTHERN SANGRE DE CRISTOS ABOVE 9500 FEET/RED RIVER- SOUTHERN SANGRE DE CRISTOS ABOVE 9500 FEET- EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY- LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA- MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA- LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY- CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY- SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA- FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY- HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY- QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY- CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY- 608 AM MDT MON APR 4 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY WEST TO NORTHWEST WINDS OF 20 TO NEARLY 35 MPH WITH GUSTS BETWEEN 40 AND 50 MPH ARE POSSIBLE TUESDAY ACROSS MUCH OF NORTH AND CENTRAL NEW MEXICO. WIDESPREAD CRITICAL FIRE WEATHER CONDITIONS ARE LIKELY ALONG AND EAST OF THE RIO GRANDE VALLEY TUESDAY DUE TO THE COMBINATION OF STRONG WINDS AND LOW HUMIDITY AND RED FLAG WARNINGS HAVE BEEN ISSUED FOR MUCH OF THIS AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. 43
The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 4, 3:39 AM MDT | Fire Weather Watch | ABQ | Cibola, McKinley, Sandoval, San Juan | 12 hr |
| Apr 4, 3:39 AM MDT | Red Flag Warning | ABQ | Bernalillo, Cibola, Harding, McKinley, Rio Arriba, Sandoval and 5 more | 41 hr |
Nearby
Wind Advisories in New Mexico, 2016Every wind advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.